MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML VIAL; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML VIAL; SEE H.10
Model Number 220220
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd¿ universal viral transport kit, 3 ml vial that there was contamination.The following information was provided by the initial reporter: the customer found foreign matter in the media which discolored it.
 
Additional Manufacturer Narrative
Common device name: culture media, non-propagating transport.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D9: device available for evaluation: yes, d9: returned to manufacturer on: 2023-02-03.H.6.Investigation summary: this memo serves to summarize findings on your recent complaint (b)(4) on product 220220 (vial universal viral transport), lot number n20300700, where it was observed that there was one tube that appeared to be contaminated with mold.Event description: " the customer found foreign matter in the media which discolored it." complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: a review of device history record did not indicate any manufacturing issues.Sample analysis: the photos and returns provided did show the noted defect.An inspection of the retention samples did not show the noted defect.Evaluations results: based on the investigation, the noted defect was observed in both the photos and return sample inspection.The retention samples were satisfactory.Investigation conclusion: based on the evaluation of the investigation, the complaint was confirmed on the photos and return.A review of complaints does not indicate that a trend is present.As no deviations were observed in the investigation, no corrective or preventive actions are indicated at this time.No further action will be taken as this is considered to be an isolated incident.

Brand Name
BD¿ UNIVERSAL VIRAL TRANSPORT KIT, 3 ML VIAL
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16363038
Report Number1119779-2023-00127
Device Sequence Number7390531
Product Code JSM
UDI-Device Identifier30382902202203
UDI-Public30382902202203
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number220220
Device Catalogue Number220220
Device Lot NumberN20300700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown